Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 82, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2008, 4:33 PM CDT for Coles County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 1, 2008, 4:55 PM CDT
- In force
- 22 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Coles County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 012133
SVRILX
ILC029-012215-
/O.NEW.KILX.SV.W.0082.080601T2133Z-080601T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
433 PM CDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 515 PM CDT.
* AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTH OF MATTOON...AND WAS MOVING SOUTHEAST AT 26 MPH.
* LOCATIONS IMPACTED INCLUDE...
LERNA...
CHARLESTON...
OTHER LOCATIONS IN THIS WARNING INCLUDE...COOKS MILL AND HUMBOLDT.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 181 AND 197.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3949 8806 3938 8806 3938 8846 3960 8847
3965 8840
TIME...MOT...LOC 2133Z 305DEG 23KT 3953 8835
$$
SMITH2 follow-up statements
000
WWUS53 KILX 012148
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT SUN JUN 1 2008
ILC029-012215-
/O.CON.KILX.SV.W.0082.000000T0000Z-080601T2215Z/
COLES-
449 PM CDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN COLES COUNTY...
AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLES COUNTY AIRPORT...OR ABOUT 4 MILES EAST OF MATTOON...MOVING
SOUTHEAST AT 26 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
CHARLESTON...
FOX RIDGE STATE PARK...
HUTTON...
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 187 AND 196.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3938 8806 3946 8839 3949 8842 3959 8830
3949 8806
TIME...MOT...LOC 2149Z 305DEG 23KT 3949 8828
$$
SMITH000
WWUS53 KILX 012155
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
456 PM CDT SUN JUN 1 2008
ILC029-012206-
/O.CAN.KILX.SV.W.0082.000000T0000Z-080601T2215Z/
COLES-
456 PM CDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLES COUNTY IS
CANCELLED...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.
LAT...LON 3938 8806 3946 8839 3949 8842 3959 8830
3949 8806
TIME...MOT...LOC 2156Z 305DEG 23KT 3946 8823
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:46 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 1, 1:46 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 146 PM CDT SUN JUN 1 2008 .DISCUSSION... ISSUED 146 PM CDT SUN JUN 1 2008 MODELS ARE IN GOOD AGREEMENT THAT AN ACTIVE PATTERN IS SETTING UP FOR ILLINOIS DURING THE NEXT WEEK AS ZONAL FLOW GIVES WAY TO A HIGHLY DYNAMIC SYSTEM BY LATE WEEK. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. MODEL ANALYSIS HAMPERED SLIGHTLY BY LACK OF 12Z GFS. HOWEVER...06Z GFS WAS TRENDING TOWARD EARLIER RUNS OF ECMWF WHICH WILL BE GENERALLY FOLLOWED FOR THIS PACKAGE. WEAK SHORTWAVE IS CURRENT MOVING ACROSS ILLINOIS AND SETTING OFF A FEW TSRA ALONG CAPE AXIS ALONG AND JUST SOUTH OF INTERSTATE 74. MOISTURE IS LIMITED AND COVERAGE SHOULD REMAIN ISOLATED. WAVE MOVES SOUTHEAST OF STATE THIS EVENING ENDING PRECIP CHANCES FOR NOW. AS NEXT LOW DEEPENS OVER HIGH PLAINS ON MONDAY A WARM FRONT SHOULD BEGIN TO DEVELOP ACROSS KANSAS AND MISSOURI. STRONG MOIST SOUTHERLY FLOW SHOULD ALLOW CONVECTION TO DEVELOP ALONG AND NORTHEAST OF THE BOUNDARY MONDAY AND THEN INCREASE IN INTENSITY AND COVERAGE DURING THE EVENING AS 850 MB JET IS PROGGED TO INCREASE TO 40 KNOTS JUST TO OUR WEST. CORFIDI VECTORS SUGGEST THAT ANY MCS THAT DOES DEVELOP OVER IOWA SHOULD ADVECT SOUTHEAST INTO CENTRAL ILLINOIS. RAINFALL AMOUNTS MAY BE SIGNIFICANT IF THIS SCENARIO DEVELOPS. LONG TERM...TUESDAY THROUGH SUNDAY. ECMWF AND 06Z GFS SUGGEST THAT BOUNDARY GETS HUNG UP OVER ILLINOIS THROUGH MIDWEEK LEAVING AT LEAST CHANCE POPS AS SHORT WAVES RAPIDLY MOVE THROUGH ZONAL FLOW. 500 MB RIDGE TEMPORARILY BUILDS AHEAD OF NEXT MAJOR SYSTEM ON THURSDAY AND MAY KEEP THURSDAY THE DRIEST DAY OF THE WEEK. 850 MB TEMPS RESPOND TO LOWER LEVEL SOUTHERLY FLOW BY TUESDAY BY CLIMBING TO 20C OR BETTER. THIS SHOULD ALLOW A VERY SUMMERY MIX OF HUMIDITY AND ABOVE NORMAL TEMPS TO BUILD THROUGH THE WEEK AHEAD OF A STRONGLY DYNAMIC SYSTEM FOR LATE WEEK. 00Z ECMWF AND 06Z GFS IN GOOD AGREEMENT IN DEVELOPING A RATHER SHARP NEGATIVELY TILTED TROUGH OVER THE PLAINS BY THURSDAY. MINOR DIFFERENCES IN TIMING WILL HAVE LARGE IMPACTS ON CONVECTIVE INTENSITY. CURRENT ECMWF SUGGESTS THAT THE BEST DYNAMICS WILL MOVE THROUGH FRIDAY MORNING AT CLIMATALOGICAL DIURNAL SEVERE WEATHER MINIMUM. HOWEVER ANY DELAY OF 12-24 HOURS COULD LEAD TO AN EVENTFULL FRIDAY. LITTLE COOL AIR WILL BE IN WAKE OF SYSTEM AND ECMWF SUGGESTS A BROAD MID-LEVEL RIDGE DEVELOPS BEHIND THE WEAKENING TROUGH FOR THE WEEKEND. WITH 500 MB HEIGHTS BUILDING ABOVE 5940 METERS BY 00Z MONDAY. TEMPERATURES SHOULD RESPOND BY BEING WELL ABOVE NORMAL SUNDAY WITH HEAT INDICIES POSSIBLY REACHING WELL INTO THE 90S. BARKER && .AVIATION... ISSUED 1237 PM CDT SUN JUN 1 2008 THUNDERSTORM ACTIVITY SHOULD REMAIN RATHER SCATTERED. AS A RESULT...WILL LEAVE OUT MENTION OF TSRA IN ANY OF THE TERMINAL SITES UNTIL CLOSER. DEC MAY END UP WITH A VCSH AS SOME RAPIDLY DEVELOPING CU ARE HEADING THAT WAY. OTHERWISE...CUMULUS CLOUDS BTWN 5K-7KFT ACROSS CENTRAL ILLINOIS. SOME MINOR REDUCTIONS IN VISIBILITY EXPECTED TOMORROW MORNING AROUND SUNRISE AS FEW CLOUDS IN THE OVERNIGHT WILL ALLOW FOR EFFICIENT RADIATIONAL COOLING. KEEPING THE VISIBILITY DROP MODERATE AT THIS POINT...FROM 3SM TO 4SM. VFR AFTER 13Z. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 1, 3:09 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SUN JUN 1 2008 ILZ027>031-036>038-040>057-061>063-066>068-071>073-021200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 309 PM CDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...AS A WEATHER DISTURBANCE MOVES SOUTHEAST ACROSS THE AREA. THESE STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL...BUT ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SEVERE STORMS ON MONDAY EVENING AND AGAIN TUESDAY AFTERNOON AS A WARM FRONT LIFTS NORTH ACROSS CENTRAL ILLINOIS. THE STORM PREDICTION CENTER HAS PUT ALL OF CENTRAL ILLINOIS IN A SLIGHT RISK FOR SEVERE STORMS ON MONDAY AND TUESDAY AS A RESULT. KEEP ABREAST OF LATER FORECASTS AS THE THREAT BECOMES BETTER DEFINED. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH FRIDAY AS A COLD FRONT MOVES EAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:50 PM CDT | River Flood Warning | ILX | Piatt | 22 hr |
| May 31, 11:14 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.